- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Annual Issues ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 262581, 16 pages
Continuum Modeling and Control of Large Nonuniform Wireless Networks via Nonlinear Partial Differential Equations
1Department of Electrical and Computer Engineering, Colorado State University, Fort Collins, CO 80523-1373, USA
2Department of Statistics and Operation Research, The University of North Carolina at Chapel Hill, Chapel Hill, NC 27599-3260, USA
3Department of Statistics, Colorado State University, Fort Collins, CO 80523-1373, USA
Received 4 January 2013; Revised 27 February 2013; Accepted 8 March 2013
Academic Editor: Lan Xu
Copyright © 2013 Yang Zhang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
- Y. Zhang, E. K. P. Chong, J. Hannig, and D. J. Estep, “Continuum limits of Markov chains with application to network modeling,” http://arxiv.org/abs/1106.4288.
- Y. Zhang, E. K. P. Chong, J. Hannig, and D. Estep, “On continuum limits of markov chains and network modeling,” in Proceedings of the 49th IEEE Conference on Decision and Control (CDC '10), pp. 6779–6784, Atlanta, Ga, USA, December 2010.
- E. K. P. Chong, D. Estep, and J. Hannig, “Continuum modeling of large networks,” International Journal of Numerical Modelling, vol. 21, no. 3, pp. 169–186, 2008.
- N. J. Burch, Continuum modeling of stochastic wireless sensor networks [M.S. thesis], Colorado State University, 2008.
- N. Burch, E. Chong, D. Estep, and J. Hannig, “Analysis of routing protocols and interference-limited communication in large wireless networks,” Journal of Engineering Mathematics, pp. 1–17, 2012.
- H. J. Kushner, Approximation and Weak Convergence Methods for Random Processes, with Applications to Stochastic Systems Theory, MIT Press Series in Signal Processing, Optimization, and Control, 6, MIT Press, Cambridge, Mass, USA, 1984.
- H. Robbins and S. Monro, “A stochastic approximation method,” Annals of Mathematical Statistics, vol. 22, pp. 400–407, 1951.
- J. Kiefer and J. Wolfowitz, “Stochastic estimation of the maximum of a regression function,” Annals of Mathematical Statistics, vol. 23, pp. 462–466, 1952.
- M. Benaïm, “Dynamics of stochastic approximation algorithms,” in Séminaire de Probabilités, XXXIII, vol. 1709 of Lecture Notes in Mathematics, pp. 1–68, Springer, Berlin, Germany, 1999.
- T. L. Lai, “Stochastic approximation,” The Annals of Statistics, vol. 31, no. 2, pp. 391–406, 2003.
- T. G. Kurtz, “Solutions of ordinary differential equations as limits of pure jump Markov processes,” Journal of Applied Probability, vol. 7, pp. 49–58, 1970.
- R. W. R. Darling, “Fluid limits of pure jump Markov processes: a practical guide,” http://arxiv.org/abs/math/0210109.
- R. McVinish and P. Pollett, “The deterministic limit of heterogeneous density dependent Markov chains,” submitted to Annals of Applied Probability.
- S. N. Ethier and T. G. Kurtz, Markov Processes: Characterization and Convergence, Wiley Series in Probability and Mathematical Statistics: Probability and Mathematical Statistics, John Wiley & Sons Inc., New York, NY, USA, 1986.
- P. Billingsley, Convergence of Probability Measures, Wiley Series in Probability and Statistics: Probability and Statistics, John Wiley & Sons, New York, NY, USA, 2nd edition, 1999.
- P. Gupta and P. R. Kumar, “The capacity of wireless networks,” IEEE Transactions on Information Theory, vol. 46, no. 2, pp. 388–404, 2000.
- M. Grossglauser and D. N. C. Tse, “Mobility increases the capacity of ad hoc wireless networks,” IEEE/ACM Transactions on Networking, vol. 10, no. 4, pp. 477–486, 2002.
- J. D. Herdtner and E. K. P. Chong, “Throughput-storage tradeoff in ad hoc networks,” in Proceedings of the 24th Annual Joint Conference of the IEEE Computer and Communications Societies (INFOCOM '05), vol. 4, pp. 2536–2542, March 2005.
- M. Benaïm and J.-Y. L. Boudec, “A class of mean field interaction models for computer and communication systems,” Performance Evaluation, pp. 11–12, 2008.
- P. E. Caines, “Bode lecture: mean field stochastic control,” in Proceedings of the 48th IEEE Conference on Decision and Control, Shanghai, China, 2009.
- D. A. Dawson, J. Tang, and Y. Q. Zhao, “Balancing queues by mean field interaction,” Queueing Systems, vol. 49, no. 3-4, pp. 335–361, 2005.
- C. Graham and P. Robert, “Self-adaptive congestion control for multiclass intermittent connections in a communication network,” Queueing Systems, vol. 69, no. 3-4, pp. 237–257, 2011.
- C. S. Chang, “Sample path large deviations and intree networks,” Queueing Systems, vol. 20, no. 1-2, pp. 7–36, 1995.
- N. G. Duffield, “A large deviation analysis of errors in measurement based admission control to buffered and bufferless resources,” Queueing Systems, vol. 34, no. 1-4, pp. 131–168, 2000.
- S. Ahn and J. Jeon, “Analysis of queueing systems with inputs satisfying large deviation principle under topology,” Queueing Systems, vol. 40, no. 3, pp. 295–311, 2002.
- D. Blount, “Law of large numbers in the supremum norm for a chemical reaction with diffusion,” The Annals of Applied Probability, vol. 2, no. 1, pp. 131–141, 1992.
- C.-f. Huang and H. Pagès, “Optimal consumption and portfolio policies with an infinite horizon: existence and convergence,” The Annals of Applied Probability, vol. 2, no. 1, pp. 36–64, 1992.
- G.-L. Xu and S. E. Shreve, “A duality method for optimal consumption and investment under short-selling prohibition. II. Constant market coefficients,” The Annals of Applied Probability, vol. 2, no. 2, pp. 314–328, 1992.
- M. Burger, P. A. Markowich, and J.-F. Pietschmann, “Continuous limit of a crowd motion and herding model: analysis and numerical simulations,” Kinetic and Related Models, vol. 4, no. 4, pp. 1025–1047, 2011.
- H. Chen and W. Whitt, “Diffusion approximations for open queueing networks with service interruptions,” Queueing Systems, vol. 13, no. 4, pp. 335–359, 1993.
- J. M. Harrison and V. Nguyen, “Brownian models of multiclass queueing networks: current status and open problems,” Queueing Systems, vol. 13, no. 1–3, pp. 5–40, 1993.
- H. Chen, O. Kella, and G. Weiss, “Fluid approximations for a processor-sharing queue,” Queueing Systems, vol. 27, no. 1-2, pp. 99–125, 1997.
- R.-R. Chen and S. Meyn, “Value iteration and optimization of multiclass queueing networks,” Queueing Systems, vol. 32, no. 1–3, pp. 65–97, 1999.
- R. C. Hampshire, M. Harchol-Balter, and W. A. Massey, “Fluid and diffusion limits for transient sojourn times of processor sharing queues with time varying rates,” Queueing Systems, vol. 53, no. 1-2, pp. 19–30, 2006.
- F. J. Piera, R. R. Mazumdar, and F. M. Guillemin, “Existence and characterization of product-form invariant distributions for state-dependent stochastic networks in the heavy-traffic diffusion limit,” Queueing Systems, vol. 58, no. 1, pp. 3–27, 2008.
- R. B. Guenther and J. W. Lee, Partial Differential Equations of Mathematical Physics and Integral Equations, Dover, Mineola, NY, USA, 1996.
- J.-H. He, “Asymptotic Methods for Solitary Solutions and Compactons,” Abstract and Applied Analysis, vol. 2012, Article ID 916793, 130 pages, 2012.
- G. R. Liu and S. S. Quek, The Finite Element Method: A Practical Course, Butterworth-Heinemann, 2003.
- A. R. Mitchell and D. F. Griffiths, The Finite Difference Method in Partial Differential Equations, John Wiley & Sons, Chichester, UK, 1980.
- J. C. Robinson, An Introduction to Ordinary Differential Equations, Cambridge University Press, Cambridge, UK, 2004.